Lightning, Coffee
- When
- July 12, 7:45 AM CST
- Where
- Coffee County, 0.63 mi SW of Tullahoma
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 35.364, -86.239
Lightning struck the side of a barn causing a small fire. The damage was not major.
Thunderstorms struck Davidson County blowing down trees and knocking down power lines. Old Hickory was the hardest hit.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Thunderstorms struck Davidson County blowing down trees and knocking down power lines. Old Hickory was the hardest hit.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 12, 2:32 AM CST, 5 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 332 AM CDT SAT JUL 12 2008 .DISCUSSION... NEXT FEATURE OF INTEREST TAKES THE FORM OF A COLD FRONT WHICH EXTENDS ACROSS THE MIDWEST...SOUTHWESTWARD ACROSS KN. CONVECTION CURRENTLY ACCOMPANIES THIS FEATURE AS IT CONTINUES TO MOVE TO THE SOUTHEAST. THE AFOREMENTIONED COLD FRONT WILL MOVE INTO THE MID STATE ON SUNDAY. PRIOR TO THAT TIME...WE WILL SEE MOISTURE INCREASING TODAY AND TONIGHT. OVERALL...RIDGING IS STILL IN PLACE SO POPS FOR TODAY WILL ONLY BE 30 PERCENT. TONIGHT...PRECIP CHANCES AS SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE...PARTICULARLY LATE TONIGHT AS THE BOUNDARY APPROACHES FROM THE NW. WILL INCLUDE 70 POPS NW...50 AND 60 POPS ELSEWHERE. SUNDAY WILL BE THE BEST CHANCE FOR SHOWERS AND STORMS. IN FACT...CATEGORICAL POPS WILL BE UTILIZED FOR MUCH OF THE AREA. MOISTURE LEVELS ARE DEEP AND REASONABLE INSTABILITIES ARE IN PLACE. PRECIP SHOULD BE OUT OF THE AREA BY SUNDAY NIGHT ALTHOUGH A FEW EVENING SHOWERS AND STORMS MAY HANG ON IN THE EVENING ACROSS THE PLATEAU. MOSTLY SUNNY SKIES AND LOWER HUMIDITIES WILL RETURN ON MONDAY. IN THE EXT FCST...DRY WEATHER TO PREVAIL. A WARMING TREND...HOWEVER...WILL TAKE PLACE AS AN UPPER RIDGE BEGINS TO BUILD OVER THE AREA. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 93 73 84 64 / 30 60 80 10 CLARKSVILLE 92 72 83 61 / 40 60 70 10 CROSSVILLE 87 68 79 61 / 30 40 80 30 COLUMBIA 92 72 85 64 / 30 60 80 10 LAWRENCEBURG 92 72 86 65 / 40 50 80 10 WAVERLY 92 72 84 62 / 40 60 70 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 428 AM CDT SAT JUL 12 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-130930- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 428 AM CDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON AND EVENING SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MID STATE. A FEW STORMS COULD BECOME STRONG PRODUCING...LIGHTNING...LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS AND SMALL HAIL. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY A COLD FRONT WILL MOVE ACROSS THE MID STATE...BRINGING NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE...PRODUCING FREQUENT LIGHTNING... DAMAGING STRAIGHT LINE WINDS...LOCALLY HEAVY RAINFALL AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY IN SUPPORT OF SEVERE WEATHER. 31
The Northeast Alabama radar (KHTX), 50 km away, was scanning. The volume nearest the first event began at 13:46 UTC.
2 lightning, 1 thunderstorm wind. Local standard time, as filed.
Lightning struck the side of a barn causing a small fire. The damage was not major.
Lightning struck a large oak tree. The electrical current traveled through the ground and damaged electrical outlets in a home. The lightning also set fire to an outbuilding.
A large tree fell on a house. Numerous tree limbs covered roads in Old Hickory. 5000 people were without power at one point. Some employees worked 16 hour shifts to restore power in a neighborhood near the Du Pont plant.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111314, 111318, 111286.